Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Not digesting pills
    avatar
    mattdamonishot posted:
    I have noticed latel that after i take my asacol it is coming out whole in my stools. i take 12 per day and I probably don't digest abotu 3 of them per day. I have told my dr and he doesn't say anythign about it. I have told him twice this already. maybe because I take so many he isn't conerned??? I don't know what to do at thispoint>. any suggestions???
    Reply
     
    avatar
    arbob5 responded:
    I have been on Lialda for awhile, and the same thing happened to me occasionally. I was on 4 a day at the time. I did mention it to my doctor and didn't really get an explanation. But I'm now on 2 a day and it hasn't happened for a long, long time.

    These meds are so doggone expensive, I hated when that was happening. Anyone out there have an explanation? I never did get an answer as to why that was happening.
     
    avatar
    cook1958 responded:
    I too have the same problem especially when I am flaring. My Dr just shrugged his shoulders and said that they are still digesting and they are meant to pass like that. I have my doubts, because when I'm not flaring and I also take 12 Asacol a day, I don't notice it. It anyone has any other information I would love to hear it.
     
    avatar
    arbob5 replied to cook1958's response:
    Cook1958, the flare thing makes sense. When a flare is occurring, things are moving very quickly through the system. So that kinda makes sense...they don't get a chance to completely dissolve. Does that sound about right? I never thought of it that way and really can't remember if I was flaring when my Lialda's would come through without dissolving. Hmmmm, again, that kinda makes sense to me.
     
    avatar
    swvagirl responded:
    Just a heads up...I thought mine wasn't being digested because I saw one floating in the toilet. Yes I know this is gross but I stuck a piece of toilet paper to it and it was just the casing....everything that was inside the pill was gone and it was cracked. It may be that you are just not breaking down the casing.Just wanted to let you know that it may look whole but doesn't mean it is.
     
    avatar
    Robert2009 replied to cook1958's response:
    I also take Asacol and Omefrasol as well I have IBD. When I first started taking asacol i saw it in my stool thinking it was blood i also pocket at it and i realized it was the pill. So i called my Doc and he said that it happens and that it was normal. I dont always see them but I have faith that they are working. LOL!!!
     
    avatar
    larsstarscanary responded:
    I didn't have the whole asacol come out, just the shell. I told my doctor about it who changed me to balsalazide (Colazal), and then he changed me to Apriso. No more problems.
     
    avatar
    YonsChrons responded:
    I was put on Asacol when I was first diagnosed with Crohn's. I also saw the "pills" and got worried, but found out that what I was seeing was just the casings (as others have mentioned). Asacol has a tough cover on it that doesn't dissolve, so that the meds will hold together until they get to your colon. In fact, even after a full flush out for a colonoscopy, the casings were still visible, especially in the appendix. So if you see them - don't get worried. It doesn't have an impact on the effect of the actual medication.


    Spotlight: Member Stories

    I was diagnosed with UC in 2004 but by 2006 they figured out it was probably Crohn's. I've had symptoms since I was 10 or 11. I also have a g...More

    Helpful Tips

    Pamper your Bum... As often as Possible
    Most of you have heard this, but for you Newbies.. Trust me on this tip. Pamper your Bum, to keep your bum from getting raw and sore use ... More
    Was this Helpful?
    39 of 47 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.